MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY¿; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY¿; WIRE, GUIDE, CATHETER
Model Number M001492971
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) precaution: do not torque, advance or withdraw the guidewire if significant resistance is felt.Torquing, advancing or withdrawing a guidewire against significant resistance may cause vessel damage, guidewire damage and/or guidewire tip separation." as indicated in the device instructions for use (dfu) warnings: attention should be paid to guidewire movement in the vessel.Before a wire is moved or torqued, the tip movement should be examined under fluoroscopy.Do not torque a wire without observing corresponding movement of the tip.Always advance or withdraw a wire slowly.Never push, auger, or withdraw a guidewire which meets resistance, or the guidewire may perforate the vessel if forced against resistance.Resistance may be felt tactilely or noted by tip buckling under fluoroscopy.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors have contributed to the event as reported.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: per medwatch, it was reported that: guide wire broke off inside a patient during an endovascular procedure.Additional information received 27feb2026: question: was the device pre-inspected for kinks, damage, or irregularities prior to use? answer: yes.Question: was there any damage noted prior to use? answer: no.Question:what specific endovascular procedure was being performed? answer:angiogram with intervention question:what was the access site? answer:femoral access.Question:what devices were used in conjunction with the guidewire (please list all devices used during the procedure, include the model, brand name, sizes, etc.)? answer: jetstream rotational atherectomy (2.4 mm) balloon angioplasty 5 x 100 mm sterling balloon 6 x 100 mm eluvia stent balloon angioplasty 4 x 100 mm sterling balloon drug-coated balloon angioplasty 5 x 100 mm ranger balloon for 3-minute duration question:were there multiple device exchanges over the wire? answer: yes (see above) question:was the wire used to cross a difficult or calcified lesion? answer: no question:was the lesion heavily calcified? answer: yes question:did the end user encounter any resistance crossing the lesion? answer: no question:was the guidewire tip or shaft entrapped by plaque or vessel anatomy? answer: yes - there was noted to be part of the tip of the 0.014 thruway wire lodged in a subintimal peroneal artery branch.Multiple angiographic runs and oblique views were performed that confirmed the broken off wire tip was nonmobile, not in the main peritoneal lumen, and was subintimal and in a peroneal branch.Question:was there any resistance noted during advancement or withdrawal? answer: no question:at what point did the end user first notice the wire had broken off? answer: after treatment of more proximal lesions question:which portion of the wire separated (distal tip coil and/or core wire, mid-shaft)? answer: part of distal tip coil wire question: approximately how much material broke off? answer: approximately 2 to 3 cm question:did any other device appear to damage the wire during the procedure? answer: no question:was the guidewire fragment retrieved? answer: unable to be retrieved question: if not retrieved, where is the fragment lodged? answer: there was noted to be part of the tip of the 0.014 thruway wire lodged in a subintimal peroneal artery branch.Multiple angiographic runs and oblique views were performed that confirmed the broken off wire tip was nonmobile, not in the main peritoneal lumen, and was subintimal and in a peroneal branch.Question:did the patient experience any complications because of this event? answer: no question:were there any interventions required? answer: no question:what is the patients current condition? answer: stable with no issues.

Brand Name
THRUWAY¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key24475467
Report Number2126666-2026-00012
Device Sequence Number9616009
Product Code DQX
UDI-Device Identifier08714729717188
UDI-Public(01)08714729717188(17)261130(10)8486628
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001492971
Device Catalogue NumberM001492971
Device Lot Number8486628
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight90 KG